Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 595, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2001, 6:54 PM CDT for Hinds County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 5, 2001, 6:54 PM CDT (23:54 UTC)
- Expired
- Aug 5, 2001, 7:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hinds County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 052355
SVRJAN
MSC049-060030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CDT SUN AUG 5 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 730 PM CDT
* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTH OF CLINTON...MOVING WEST AT 10
MPH. ANOTHER SEVERE THUNDERSTORM WAS BETWEEN TERRY AND UTICA AND
WAS ALSO MOVING WEST.
* THE SEVERE THUNDERSTORMS WILL...
BE NEAR BOLTON AT 700 PM CDT
BE NEAR EDWARDS AT 725 PM CDT
BE NEAR UTICA AT 725 PM CDT
DAMAGING WINDS UP TO 60 MPH AND VERY HEAVY RAINFALL ARE LIKELY WITH
THESE STORMS. STAY INDOORS UNTIL THE STORMS PASS!!
LAT...LON 3243 9063 3208 9069 3209 9028 3248 9026
3251 9053What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:20 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 5, 3:20 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT SUN AUG 5 2001 SHOWERS AND THUNDERSTORMS HAVE POPPED UP DURING THE EARLY AFTERNOON HOURS WITH DAYTIME HEATING AND IN CONJUNCTION WITH A WESTWARD MOVING SHORTWAVE. OTHERWISE...TEMPS ARE IN THE LOWER 90S AND A VERY MOIST TROPICAL AIRMASS REMAINS OVER THE REGION. FORECAST AGAIN DEPENDS HEAVILY ON THE PROJECTED TRACK OF BARRY. (LAST MINUTE CHANGES MAY AGAIN BE NECESSARY AS MORE INFORMATION IS PROVIDED BY NHC.) CURRENTLY...BARRY IS FORECAST TO MAKE LANDFALL NEAR PENSACOLA. LOOKS LIKE MAIN THREAT FROM BARRY FOR THE CWFA THROUGH TOMORROW WOULD BE THE ROTATING SPIRAL BANDS APPROACHING FROM THE WEST. WIND WILL ALSO BE A CONCERN ESPECIALLY OVER THE SOUTHEASTERN CWFA BEGINNING TONIGHT AND LASTING THROUGH TOMORROW. WHAT HAPPENS WITH THE REMNANTS OF BARRY WILL BE A PROBLEM IN THE 4TH AND 5TH PERIODS OF THE FORECAST INTO THE EXTENED. THE OFFICIAL TRACK TAKES WHAT IS LEFT OF BARRY JUST OVER THE NORTHERN TIER OF ZONES BY 12Z WEDNESDAY. THE MODELS ARE HINTING AT A SIMILAR SOLUTION...A SLOW WESTWARD/NORTHWESTWARD MOVMENT OF THIS SYSTEM IN THE WEAK UPPER LEVEL FLOW. IF THE REMNANTS OF BARRY DO MOVE WESTWARD UNDER THE SOUTHERN PERIPHERY OF THE HIGH...THIS SLOW MOVEMENT WILL CREATE THE POTENTIAL FOR VERY HEAVY RAINFALL OVER MUCH OF THE LOWER MISSISSIPPI VALLEY. THE AVN SUPPORTS THIS SOLUTION AS IT HAS THE UPPER LOW/VORT ASSOCIATED WITH THIS SYSTEM STATIONARY ACROSS CENTRAL PORTIONS OF THE CWFA THROUGH 120 HOURS. KEEPING ALL OF THIS IN MIND...WILL STRAY SLIGHTLY FROM GUIDANCE WHEN CONSIDERING POPS...ESPECIALLY IN THE EASTERN HALF OF THE CWFA. CHANCE POPS LOOK FINE IN THE EAST AND SOUTHEAST OVERNIGHT AS SPIRAL BANDS COULD BEGIN APPROACHING THESE REGIONS LATER TONIGHT. FOR TOMORROW...CHANCES WILL INCREASE AS THE SYSTEM MAKES LANDFALL. WILL HAVE LIKELY/HIGH END CHANCE POPS FOR TUESDAY AND TUESDAY NIGHT IN ANTICIPATION OF THE WESTWARD MOVING REMNANTS OF BARRY. OVERALL...NOT A HUGE DIFFERENCE FROM GUIDANCE. TEMPS LOOK FINE AND WILL ONLY MAKE VERY SLIGHT CHANGES. SINCE THE EXTENDED DEPENDS HEAVILY ON BARRY...WILL MAKE NO MAJOR CHAXNGES WITH KEEPING PRECIP IN FOR THE WEEK. PRELIM NUMBERS: JAN 72/89/73/89 3556 MEI 72/88/73/88 4667 .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Special weather statement, Aug 5, 3:06 PM CDT, 3 hours 48 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 306 PM CDT SUN AUG 05 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHERN AND WESTERN MISSISSIPPI. THE THREAT AREA IS GENERALLY NORTH AND WEST OF A NATCHEZ TO ROLLING FORK TO MACON LINE. DAMAGING WIND GUSTS TO 60 MPH WILL BE THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS IN THIS AREA. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH STORMS IN THIS AREA. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON AND EVENING ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST MISSISSIPPI. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE WIND GUSTS TO 45 MPH AND HEAVY RAINFALL. AN UNSTABLE AND VERY MOIST AIRMASS REMAINED IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. AN UPPER LEVEL WEATHER DISTURBANCE WAS MOVING WEST INTO NORTHERN MISSISSIPPI...PROVIDING FOR THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTHERN AND WESTERN MISSISSIPPI. THE ATMOSPHERE WAS ALSO VERY UNSTABLE OVER THIS REGION...AS WELL AS OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. THIS MAY ALLOW A FEW STORMS IN THIS REGION TO BECOME SEVERE. ACROSS THE REST OF MISSISSIPPI...SCATTERED STORMS WILL DEVELOP...BUT SHOULD NOT BECOME SEVERE. DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS THIS AFTERNOON AND EVENING...ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 33 min |
| Aug 5, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.